MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 7.5FR. 40CC IAB (WITH APA); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 7.5FR. 40CC IAB (WITH APA); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-02
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: (b)(6) care services.Additional reporter(s): dr.(b)(6) / dr.(b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id (b)(4).H3 other text : device not returned.
 
Event or Problem Description
It was reported that the intra-aortic balloon (iab) was inserted on (b)(6) 2023 at 15:58.On (b)(6) 2023 at 12pm an excessive build up of clear fluid was noted in the extracorporeal helium line.No blood specs were noted in the tubing.The insertion was reported to be axillary, which is not the method described in the device instructions for use.The arterial augmentation was good and the waveform was appropriate.The provider was notified and the decision was made to keep the iab in place until the patient could receive an left ventricular assist device (lvad) as the patient was dependent on iab therapy.Therapy was continued and the patient later received an lvad.The iab was removed on (b)(6) 2023 at 6:16am.There was no patient harm or adverse event reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the exterior of the catheter.The extender and pressure tubing were also returned.No blood was observed inside the iab catheter.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal, extender and pressure tubing was performed and no leaks were detected.The reported event cannot be confirmed by the evaluation.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may contribute to iab complications during use.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint # (b)(4).
 
Additional Manufacturer Narrative
Additional reporter information: (b)(6).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
**udi related data quality updates only** providing updated device identification information in alignment with gudid complaint record id # (b)(4).

Brand Name
MEGA 7.5FR. 40CC IAB (WITH APA)
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key18357580
Report Number2248146-2023-00719
Device Sequence Number17873503
Product Code DSP
UDI-Device Identifier10607567107981
UDI-Public(01)10607567107981(10)3000305236(17)260320(11)230321
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Model Number0684-00-0295-02
Device Catalogue Number0684-00-0295-02
Device Lot Number3000305236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/26/2023
01/26/2024
08/26/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/09/2024
01/26/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AC3 OPTIMUS CONSOLE
Patient Age56 YR
Patient SexMale
Patient Weight65 KG